# SDR Y2PA2016062400018

- Difficulty date: June 24, 2016
- Submitted: June 28, 2016
- Operation: Air carrier
- Aircraft: N196US
- Make and model: Doug DC-9-15F
- Aircraft serial: 47155
- Aircraft time: 79,203 hours, 89,381 cycles
- System (JASC): 3210 · Main Landing Gear
- Part: Stiffener
- Condition: Worn
- Location: Zone 700
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

CREW REPORTED: GEAR DOOR OPEN LIGHT ILLUMINATED AFTER GEAR RETRACTION.  RAN THE APPROPRIATE CHECKLIST 5.32.15 IN THE COM.  CREW DECLARED EMERGENCY AND ELECTED TO RETURN TO DEPARTURE.  THE LANDING GEAR EXTENDED SUCCESSFULLY AND LANDED SAFELY.  THE ACFT WAS FLOWN UNDER SPECIAL FLIGHT PERMIT, WITH GEAR DOWN AND LOCKED, TO MAIN BASE.  MAINTENANCE COULD NOT VERIFY PROBLEM.  R & R RT DOOR ACTUATOR.  RIG, OPS, LEAK CHECK GOOD IAW MM 32-34-4.  ADJUSTED RT MLG INBD DOOR POSITION SWITCH IAW MM 32-60-3.  OPS CHECK WAS GOOD.  PERFORMED TEST OF GROUND BY-PASS LEVER.  OPS CHECKED GOOD IAW MM 32-31-3.  PERFORMED TEST ON GEAR DOOR LATCH MECHANISM.  OPS CHECKED GOOD IAW MM 32-31-4.  AIRCRAFT WAS TEST FLOWN FOR OPS CHECK OF GEAR INDICATION.  THE TEST FLIGHT WAS CONSIDERED TO BE UN-SATISFACTORY.  SUBSEQUENT TO THE TEST FLIGHT MAINTENANCE CHECKED POSITION OF MLG DOOR SWITCH ADJUSTMENT BOLTS IAW MM 32-60-3.  OPS CHECK WAS GOOD.  R & R DIMMER BOX AND OPS CHECKED GOOD.  R & R THE LT MLG ACTUATOR IAW MM 32-32-2. THE OPS AND LEAK CHECK WAS GOOD.  THE RT GEAR DOOR SWITCH AND STIFFENER WAS REMOVED.  FABRICATED AND INSTALLED THE NEW STIFFENER IAW SRM 51-60-0.  REINSTALLED THE SAME RT GEAR DOOR SWITCH IAW MM 32-60-1 AND RIGGED.  THE LANDING GEAR WAS CYCLED SEVERAL TIMES AND OPERATIONALLY CHECKED GOOD IAW MM 32-30-0.  THE ACFT WAS SUBSEQUENTLY TEST FLOWN.  THE TEST FLIGHT WAS SATISFACTORY AND THE ACFT WAS RETURNED TO SERVICE.  THE STIFFENER REPLACEMENT IS SUSPECTED TO HAVE CORRECTED THE PROBLEM.
